Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 349, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 18, 2011, 3:48 PM CDT for Edwards County, Wayne County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2011, 3:48 PM CDT (20:48 UTC)
- Expired
- Aug 18, 2011, 4:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Edwards County, IL, Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 48 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:35 AM CDT, 12 hours 13 minutes earlier.
Area forecast discussion, Aug 18, 3:35 AM CDT, 12 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 335 AM CDT THU AUG 18 2011 .DISCUSSION... THE NUMERICAL MODEL GUIDANCE IN THE PAST 12-18 HOURS HAS BECOME A LITTLE MORE INCONSISTENT IN THE TIMING/PLACEMENT/INTENSITY OF ANY DEVELOPING CONVECTION IN THE QUAD STATE REGION. THEREFORE...OVERALL CONFIDENCE IN THE POP/WEATHER FORECAST IS MUCH LOWER THAN YESTERDAY. THE PLUME OF HIGHER PRECIPITABLE WATER IS NOW CENTERED ACROSS THE WFO PAH FORECAST AREA...WITH 2+ INCH VALUES ACROSS THE AREA...AS OF 08Z /3 AM CDT/. GIVEN THE INCREASE MOISTURE AND WEAK MID-LEVEL INSTABILITY...IMPLIED SURFACE CAPE VALUES ARE CURRENTLY RUNNING BETWEEN 1000-1500 JOULES/KILOGRAM ACROSS THE REGION AS WELL. THUNDERSTORMS ARE HAVING A DIFFICULT TIME DEVELOPING IN THE WEAK SHEAR ALOFT...DESPITE THE CONDITIONAL MOISTURE/INSTABILITY IN PLACE. THE PRECIPITATION FORECAST REMAINS A LITTLE PROBLEMATIC...AS DIFFERENT NUMERICAL MODEL PRECIPITATION PARAMETRIZATION SCHEMES ARE QUITE ROBUST WITH DROPPING OUT HIGHER QPF AMOUNTS. THEN 12KM NAM-WRF IS THE MOST CONSERVATIVE AND WAS UTILIZED...ESPECIALLY IN THE FIRST 12-24 HOURS. GIVEN THE SLIGHT TIMING DIFFERENCES WITH THE NEXT DOMINANT SHORTWAVE MOVING ALONG THE NWLY FLOW ALOFT NORTHEAST OF THE SOUTH CENTRAL U.S. RIDGE...KEPT IN PLACE A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THURSDAY NIGHT INTO FRIDAY. THE EASTWARD EXTENT OF THE PRECIPITATION WAS PULLED BACK FOR COLLABORATION PURPOSES. HOWEVER...THE SIGNAL FOR CONVECTIVE DEVELOPMENT REMAINS CONSISTENT FOR THE DAYTIME HOURS ON FRIDAY...THEN AGAIN SATURDAY. THE MOST WIDESPREAD POPS/WEATHER STILL REMAIN FIXED FOR SATURDAY NIGHT INTO SUNDAY...WITH A SLIGHT INCREASE IN POPS FOR MONDAY. ALTHOUGH NOT CHANGED IN THIS FORECAST PACKAGE...TUESDAY AND WEDNESDAY STILL LOOK DRY. YESTERDAYS FORECAST MAX TEMPERATURES WERE A LITTLE ON THE COOL SIDE. WITH THIS PACKAGE...MAX TEMPERATURES WILL BE AT OR SLIGHTLY HIGHER /1-3 DEGREES/ ABOVE NORMAL AUGUST VALUES. THICKNESSES SHOULD INCREASE SLIGHTLY WITH THE EASTWARD TRANSLATION OF THE RIDGE INTO THE LOWER MISSISSIPPI VALLEY. HEAT INDEX VALUES IN SOUTHEAST MO/SOUTHWEST KY SHOULD REMAIN BELOW ADVISORY CRITERIA INTO THE WEEKEND...BUT WILL CONTINUE TO MENTION THE ELEVATED VALUES IN THE HAZARDOUS WEATHER OUTLOOK. && .AVIATION... VFR CONDITIONS WILL PREVAIL MOST AREAS THROUGH THE TAF PERIOD...WITH EXCEPTION OF SOME MVFR FOG 09Z-13Z. LOCALIZED SPOTS MAY SEE A BRIEF DROP INTO THE IFR RANGE TOWARD SUNRISE. SOME VFR CIGS WILL ALSO BE POSSIBLE FROM TIME TO TIME. CANNOT COMPLETELY RULE OUT ISOLATED CONVECTION....BUT ONLY A FEW SELECT LOCATIONS WOULD BE AFFECTED OVER THE TAF REGION. THUS...WILL LIMIT TAF SITES TO A FEW CBS THIS AFTERNOON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION/FIRE WEATHER...GM SHORT/LONG TERM PUBLIC...SMITH
Hazardous weather outlook, Aug 18, 3:59 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 359 AM CDT THU AUG 18 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 359 AM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST ACROSS A SMALL PART OF SOUTHWEST INDIANA...WEST KENTUCKY AND SOUTHEAST MISSOURI DURING THE MORNING...AND OVER PARTS OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA IN THE AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP AND MOVE EAST OF THE MISSISSIPPI RIVER BEFORE DAYBREAK FRIDAY MORNING. AT THIS TIME...ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. GIVEN THE INCREASE IN HUMIDITY SINCE WEDNESDAY...SEVERAL LOCATIONS ACROSS THE OUTLOOK AREA...SOUTH OF THE INTERSTATE 64 CORRIDOR...WILL SEE HEAT INDEX VALUES BETWEEN 95 AND 100 DEGREES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED OFF AND ON FROM FRIDAY THROUGH MONDAY. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS FRIDAY AND SATURDAY AFTERNOON AND EVENING. LOCALLY DAMAGING WINDS AND HAIL WILL BE THE PRIMARY HAZARDS WITH THE STRONGER STORMS. HEAT INDEX VALUES MAY RANGE BETWEEN 95 AND 100 DEGREES IN SOUTHEAST MISSOURI...WEST KENTUCKY AND SOUTHERN ILLINOIS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT MAY BE NEEDED ON FRIDAY OR SATURDAY. SMITH
In the hours before
Special weather statement, Aug 18, 2:24 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 224 PM CDT THU AUG 18 2011 ILZ086-090-091-182015- HARDIN IL-POPE IL-SALINE IL- 224 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDIN... SOUTHWESTERN SALINE AND NORTHERN POPE COUNTIES IN SOUTHERN ILLINOIS UNTIL 315 PM CDT... AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARRIERS MILLS...OR 8 MILES SOUTH OF HARRISBURG...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EDDYVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DRS
Local storm report, Aug 18, 3:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 2 NW DIXON SPRINGS 37.40N 88.69W
08/18/2011 M58 MPH POPE IL TRAINED SPOTTER
&&
DLLSpecial weather statement, Aug 18, 3:29 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 329 PM CDT THU AUG 18 2011 ILZ090-094-KYZ005-007-008-182115- LIVINGSTON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL- 329 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POPE AND EASTERN MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND NORTHWESTERN MARSHALL...EASTERN MCCRACKEN AND SOUTHWESTERN LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 415 PM CDT... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF BROOKPORT...OR 8 MILES NORTHEAST OF METROPOLIS...MOVING SOUTH AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... METROPOLIS... PADUCAH... LONE OAK... REIDLAND... BROOKPORT... LEDBETTER... HAMLETSBURG... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:06 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 39 min |
| Aug 18, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 36 min |
| Aug 18, 2:52 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope | 23 min |
| Aug 18, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne, White | 30 min |
| Aug 18, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 36 min |
| Aug 18, 6:50 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 25 min |
| Aug 18, 6:59 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.